Help Please

Finished first line treatment last November. Had clear CT scan 30 December. Felt well since except almost 3 weeks ago got sudden onset of abdo pain similar to gallstone pain I had last year and for which I had confirmed via ultrasound for which they decided to leave well alone (as they do for vast majority of gall stones unless get frequent problems/complications). However pain was off and on for 3 days and was vomiting so went to A&E in case of complications which can be life threatening. Had Neck to groin CT scan because of my history, said gall stones were 'unchanged' but my small intestine was a bit enlarged which they put down to constipation (which was an accurate diagnosis going by the next equate with the following 12 hours as had several dashes to the loo)! Came home then went to my sisters on Kent coast for a long Easter break but was not really that well, had to stay home alone whilst they went out although I did make it for one day out and a pub mea.l

Thing is see consultant next Thursday where no doubt the MDT will hall reviewed the scan. TBH I think I can wait for then but the night terrors (THE BLIGHTER IS BACK) are getting to me. so shouild Ii bite the bullett and ring my CNS today, sorry for the short notice ladies. In am finding it difficult keeping food down/digesting bran flakes were still being brought up in the night/feel too scared to eat but had dioralyte./trying to drink fluids.

Oh dear!

13 Replies

oldestnewest
  • Yes! Based on my own mistakes a while back I would say please ring the CNS to let her know how you are and what's happening, and whether she thinks you should pop in to see your team. I nearly didn't when I was having terrible stomach pains. Suffered for 3 days before plucking up courage to ring my CNS and she sorted out my worries in a single phone call. In my case I'd taken codeine which blocks you up and bad for ladies with ovarian cancer.

    Hope you get some good advice and support from your team. xx Annie

  • I have take codeine too so will give that a miss. Just phoned my CNS she is on leave until next week. She has left and alternative number of her buddy but I don't know her she is based at another hospital. Am now awaiting call back from GP so I'll see what she says. Had a dioralyte but cannot face any food (which wont hurt me as got a bit of padding)! Thanks Annie as always x

  • I agree with Annie. Call your CNS and explain what's happening. I have hesitated before now and then when I apologise for taking up her time my CNS always says ' but that's what I am here for'.

    I can understand you must be very anxious and that doesn't help with keeping food down. Depending on what your CNS says it may help to stick to light, low fibre food for a few days. Carry on with those fluids, it's amazing how much is lost through bouts of diarrhoea. I never drink enough and then feel rubbish.

    Let us know how you get on. Thinking of you and sending hugs.

    Elaine xx

  • Sorry I posted a bit late. It's disappointing that your CNS is not around although I must say lots of staff were on leave when I had chemo yesterday- it was chaos. I hope your GP can help but you can also call Monday.

    Not much advice I am afraid. Just more hugs.

    Elaine xx

  • Thanks Elaine, felt a bit better after spoke to my GP (just asked for a telephone consultation). She is writing to the Consultant (Dr Counsell) probably spelt name wrong as cant even type at the mo! will call CNS Monday. Thanks for your reply, it is good of you so don't underestimate the advice or the sentiment its priceless. Hope very much you are ok, let me know or message me anytime I will try and be there for you too, big hug xx

  • Very worrying for you,must be especially difficult when you have been feeling so well.

    Good thing that the C.T scan did not show up anything other than enlarged bowel.

    After my surgery last year I was rushed to A&E with unbearable pain which was later found to be a bowel blockage. Let's hope your problems are nothing more, and now your bowels are clear, the meds have probably upset your system together with the worry.

    As the other ladies have advised, lots of fluids and if possible try to relax a little, get some fresh air.

    Much love JO

  • Thanks Jackie, they said there were loops in my small intestines so I'm guessing I did have a bit of a blockage said I had adhesions also possibly from previous radiotherapy for cervical cancer 10 years ago. Love yo you too xx

  • Yes I agree the meds especially codeine based ones cause constipation big time, change them to paracetamol for a few days. It can be uncomfy being constipated so plenty of water and fluids if you can manage. Try not to worry for the weekend, the gallstones can cause pain and sick tummy and diahroea one might have just got stuck and that s your problem.

  • Thanks have stopped taking codeine take care xx

  • Hello. I know it is late in the day, but I hope you did call your CNS, as the others suggested & hopefully, some plans are now in place to find out & resolve the pain and problems.

    I also left is a few days before calling my Liaison Nurse & the first time, treatment with horrendous doses of laxatives worked, but on 2 subsequent occasions - I was admitted to hospital. The bloody drugs we use to treat the cancers, and then the drugs we use to ease side effects, can result in constipation and 'overflow'. (hope this doesn't read as too graphic)

    It is horrible to be so debilitated with 'loo' runs and pain, and of course, our minds are in overdrive also when this occurs.

    All I can do is send you good wishes and hope that all will be OK.

    Daisies xx

  • Thanks Daises, know what you mean by the overflow was in a terrible state in the hospital, poor nurse I was just grateful I could get to the loo myself. Lady in next bed said 'you were in a bad way in the night running back and forth to the loo' I felt really bad I had kept her awake but she was lovely and said she was awake anyway. I told the doctors to discharge me next day as I was no longer in pain least the other patients might get some rest!

  • Codeine is ok to take I find as long as you use a laxitive and drink plenty of water but if you think your pain might be caused by constipation I find the relief from a laxitive much more effective than any pain killers. I hope you get this sorted soon.

    Trouble is most strong pain killers cause constipation.

  • Good luck for Monday. Hope you get some answers. Codeine doesn't work for me but other things do. Some of the drugs for constipation and sickness don't work for me either but the more expensive ones do, lol. If that's what it is they can find a solution.

You may also like...